Pediatric clozapine intoxication

Sallie Mady, Paul Wax, David Wang, Carla Goetz, Carmen Hadley, Raymond Love

Research output: Contribution to journalArticle

25 Scopus citations

Abstract

Clozapine is a tricyclic dibenzodiazepine derivative used as an antipsychotic in adults. Clozapine's safety in children has not been established. This report describes three unintentional clozapine ingestions in pediatric patients. These are the first reported cases of clozapine intoxication in children. All three patients demonstrated dramatic alterations in mental status and tone, and two demonstrated extrapyramidal effects. Serum clozapine levels obtained in two patients were within the average range of steady state plasma concentrations for adults. These cases show the dramatic presentations of pediatric ingestion of clozapine and the differences between adult and pediatric intoxications.

Original languageEnglish (US)
Pages (from-to)462-463
Number of pages2
JournalAmerican Journal of Emergency Medicine
Volume14
Issue number5
DOIs
StatePublished - Jan 1 1996

Keywords

  • Clozaril
  • Pediatric
  • altered mental status
  • antipsychotic
  • clozapine
  • ex trapyramidal symptoms
  • ingestion
  • intoxication
  • overdose

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint Dive into the research topics of 'Pediatric clozapine intoxication'. Together they form a unique fingerprint.

  • Cite this

    Mady, S., Wax, P., Wang, D., Goetz, C., Hadley, C., & Love, R. (1996). Pediatric clozapine intoxication. American Journal of Emergency Medicine, 14(5), 462-463. https://doi.org/10.1016/S0735-6757(96)90152-7